Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 18, 2015, 11:43 AM CDT for 4 parishes in Louisiana. It took effect at May 20, 2015, 8:30 AM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- May 18, 2015, 11:43 AM CDT (16:43 UTC)
- In effect from
- May 20, 2015, 8:30 AM CDT
- Expired
- May 27, 2015, 6:15 PM CDT
- In force
- 7 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 94 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 35.21 ft at May 24, 2015, 11:00 AM CDT.
- Action stage
- 31.5 ft
- Minor stage
- 32 ft
- Moderate stage
- 38 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 18, 11:23 AM CDT, 20 minutes earlier.
Area forecast discussion, May 18, 11:23 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT MON MAY 18 2015
.DISCUSSION...
A SIGNIFICANT AND POTENTIALLY LIFE THREATENING FLASH FLOOD EVENT
IS ONGOING THIS MORNING ACROSS MUCH OF E TX/N LA...AS A MESSY
MESOSCALE AND SYNOPTIC SETUP IS IN PLACE RESULTING IN WIDESPREAD
FLASH FLOODING ACROSS THE SRN HALF OF THE REGION. THE 16Z SFC
ANALYSIS INDICATES A WEAK W-E SFC BNDRY EXTENDING FROM NEAR JAS TO
DRI AND S OF AEX...WHICH HAS BEEN REINFORCED SWD FROM A COLD POOL
THAT HAS DEVELOPED FROM INTENSE CONVECTION OVER DEEP E TX/NCNTRL
LA. MEANWHILE...A LARGE SYMETRICAL OUTFLOW BNDRY FROM THIS
CONVECTION CONTINUES TO LIFT N ACROSS E TX AND W INTO CNTRL
TX...CONTRIBUTING INTO ADDITIONAL HEAVY RAINFALL DEVELOPING ALONG
THE I-20 CORRIDOR OF E TX/NW LA. A STRONGLY DIFFULENT REMAINS IN
PLACE CONTRIBUTING TO LARGE SCALE FORCING AHEAD OF A SHORTWAVE
WELL DEPICTED OVER SRN OK/ECNTRL TX...WHICH SHOULD CONTINUE
TO GRADUALLY SHIFT E THROUGH THE AFTERNOON. WIDESPREAD RAINFALL
TOTALS OF 3-5 INCHES...WITH ISOLATED AMOUNTS NEARING 8
INCHES...HAVE ALREADY FALLEN ACROSS THESE AREAS SINCE EARLY THIS
MORNING...WITH ADDITIONAL AMOUNTS OF 1-3 INCHES POSSIBLE THIS
AFTERNOON.
DID UPDATE THE FORECAST TO INCREASE POPS TO HIGH END CATEGORICAL
FOR MUCH OF THE WATCH AREA TODAY. ALSO LOWERED TEMPS ACROSS THE
BOARD...WITH MOST LOCALES IN THE RAIN SHIELD LIKELY NOT CLIMBING
OUT OF THE 70S.
ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 69 85 70 / 80 30 30 30
MLU 76 68 85 70 / 100 30 40 30
DEQ 83 66 81 67 / 20 30 30 30
TXK 83 67 82 67 / 30 30 30 30
ELD 79 67 83 68 / 50 30 30 30
TYR 80 69 83 70 / 70 20 30 20
GGG 79 68 84 69 / 70 20 30 20
LFK 78 70 85 71 / 100 20 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ072-073.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ136>138-
149>153-165>167.
&&
15Hazardous weather outlook, May 18, 4:40 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 440 AM CDT MON MAY 18 2015 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 181700- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.
In the hours before
Local storm report, May 18, 10:59 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 7 N HUDSON 31.43N 94.81W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
FLOODING ACROSS US HWY 69 BETWEEN CENTRAL ELEMENTARY
AND LUFKIN STATE SUPPORTED LIVING VIA PUBLIC PICTURES
AND SHERIFF DISPATCH REPORTS.
&&
EVENT NUMBER SHV1500485
20Local storm report, May 18, 11:02 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 7 NNE LUFKIN 31.42N 94.70W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
FLOODING REPORTED ALONG RIVERCREST RD.
&&
EVENT NUMBER SHV1500486
20Local storm report, May 18, 11:13 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 4 N HUDSON 31.39N 94.79W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
FLOODING REPORTED ALONG FARM TO MARKET ROAD 706.
&&
EVENT NUMBER SHV1500487
20Local storm report, May 18, 11:16 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 5 N HUDSON 31.40N 94.79W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
FLASH FLOODING ALONG FARM TO MARKET ROAD 2021...JUST
OFF OF HWY 69.
&&
EVENT NUMBER SHV1500488
20Local storm report, May 18, 11:21 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD LUFKIN 31.33N 94.73W
05/18/2015 ANGELINA TX LAW ENFORCEMENT
LAW ENFORCEMENT...BROADCAST MEDIA...AND PUBLIC CONFIRM
WIDESPREAD STREET FLOODING ACROSS THE CITY OF LUFKIN.
&&
EVENT NUMBER SHV1500489
20Local storm report, May 18, 11:26 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM FLASH FLOOD 4 NNE HUDSON 31.39N 94.77W
05/18/2015 ANGELINA TX PUBLIC
PUBLIC PHOTO CONFIRM FLOODING ACROSS US HWY 69.
&&
EVENT NUMBER SHV1500490
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:21 AM CDT | Flash Flood Warning | SHV | Panola | 2 hr |
| May 18, 5:08 AM CDT | Special Weather Statement | SHV | Harrison | 52 min |
| May 18, 8:40 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine | 3 hr |
| May 18, 9:16 AM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 4 hr |
| May 18, 10:08 AM CDT | Special Weather Statement | SHV | Sabine | 52 min |
| May 18, 10:17 AM CDT | Special Weather Statement | SHV | Panola | 43 min |
| May 18, 10:28 AM CDT | Flash Flood Warning | SHV | Harrison, Marion, Nacogdoches, Panola, San Augustine, Shelby | 4 hr |
| May 18, 11:46 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine | 119 min |
| May 18, 1:14 PM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 2 hr |
| May 18, 1:34 PM CDT | River Flood Warning | SHV | Panola, Shelby | 11 days |
| May 17, 7:55 PM CDT | Special Weather Statement | SHV | Ouachita | 65 min |
| May 17, 8:13 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle, Ouachita, Union | 3 hr |
| May 18, 5:42 AM CDT | Flash Flood Warning | SHV | Caddo | 93 min |
| May 18, 6:02 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita | 3 hr |
| May 18, 6:52 AM CDT | Special Weather Statement | SHV | Natchitoches | 38 min |
| May 18, 7:13 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Natchitoches, Red River, Winn | 3 hr |
| May 18, 8:21 AM CDT | Special Weather Statement | SHV | Natchitoches | 54 min |
| May 18, 8:59 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita | 2 hr |
| May 18, 9:58 AM CDT | Special Weather Statement | SHV | Natchitoches | 47 min |
| May 18, 10:37 AM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 3 hr |
| May 18, 10:57 AM CDT | Areal Flood Advisory | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Union | 3 hr |
| May 18, 11:15 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 47 days |
| May 18, 11:15 AM CDT | River Flood Warning | SHV | Grant, Natchitoches, Red River | 49 days |
| May 18, 11:21 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 12 days |
| May 18, 1:29 PM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 3 hr |
| May 18, 3:27 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle | 2 hr |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.